MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported; "the target device and the holding screw were stuck and could not be removed from the nail after the nail insertion.After that, other instruments and nail were used and the surgery was finished." time extension of about 20 minutes.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The device inspection revealed the following: the received device came back jammed/assembled which was unblocked by holding in wise after that there were no visible damages, but dry blood was observed inside the thread and dried blood on the surface of the screw.After the decontamination, the functional test was performed by assembling and disassembling the device in which there was no issue observed just the chunks of dried blood/substance fell off.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW GAMMA3® 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13743572
Report Number0009610622-2022-00091
Device Sequence Number4684839
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberK773819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown